Alert archive / Kentucky / Severe Thunderstorm Warnings in 2003
Severe Thunderstorm Warning 223, NWS Louisville, KY
NWS Louisville, KY issued this severe thunderstorm warning at Jul 13, 2003, 1:26 PM CDT for Clinton County, Russell County, Kentucky. It was in force for 34 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 13, 2003, 1:26 PM CDT (18:26 UTC)
- Expired
- Jul 13, 2003, 2:00 PM CDT
- In force
- 34 min
- Issued by
- NWS Louisville, KY
- Area
- Counties, with a storm outline in the text
Counties Clinton County, KY, Russell County, KY
The radar
The Louisville radar (KLVX), 145 km from the middle of the area, began a volume at 18:26 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 6.4 hours before the alert went out and 157 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1439 J/kg
- Mixed-layer CIN
- -42 J/kg
- Mixed-layer LCL
- 779 m above ground
- 0-6 km bulk shear
- 34 kt
- 0-1 km storm-relative helicity
- 51 m²/s²
- 0-3 km storm-relative helicity
- 80 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.3
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Louisville, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 13, 1:00 PM CDT, 26 minutes earlier.
Area forecast discussion, Jul 13, 1:00 PM CDT, 26 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LOUISVILLE KY 200 PM EDT SUN JUL 13 2003 .SHORT RANGE CONSIDERATIONS... ISO-SCT TSRA ROAMING ABOUT SRN KY ATTM, ASSOC WITH LEADING EDGE OF 500MB WAVE AND SFC TROF AXIS. SHEAR/CAPE PROFILES ACROSS SRN KY SUPPORTIVE OF MULTICELL CLUSTERS, AND HAVE ALREADY SEEN SOME ELEVATED CORES ON THESE GUYS, SO HAIL/HIGH WIND GUSTS CERTAINLY POSSIBLE THRU EARLY EVE. WILL ALSO HAVE TO WATCH FOR HVY PCPN FROM TRAINING AND BACKBUILDING TS, SINCE STORM MOTIONS ARE BASICALLY PARALLEL TO SFC BOUNDARY. ON CONTINENTAL SCALE TONIGHT, STG PACIFIC JET STREAK RIDES EWD ON NRN PERIPHERY OF WRN CONUS RIDGE. THIS LEADS TO AN INCR NEWD PROGRESSION OF TROF NOW OVER LMK FA, THEREBY LOWERING PCPN CHCS AS EVE WEARS ON. MID-LEVEL RIDGING THEN BUILDS IN MON, LIKELY LEADING TO NEARLY FULL SUNSHINE WITH A FEW FLAT AFTERNOON CU. ASSOC WITH AFOREMENTIONED JET STREAK, 500MB WAVE PASSING THRU GREAT LAKES ON TUE, TOSSES A SFC FRONT DOWN OUR WAY. FACTORING IN THE SLOWER ETA SOLN, LOOKS LIKE A CLUSTER/LINE OF TSRA TIGHTLY ACCOMPANIES THE FRONT TWDS THE OH RIVER TUE AFT. NARROW RIBBON OF DEEP MOISTURE ASSOC WITH FRONTAL ZONE COUPLED WITH ROBUST 700MB THERMAL RIDGE EQUATORWARD OF FRONT, MAY LIMIT SWD EXTENT OF PCPN INTO LMK FA FOR TUE AFT. TUE EVE AND INTO WED, WILL ALLOW CHCS FOR TSRA TO MOVE INTO FA ASSOC WITH BOUNDARY. XXV .EXTENDED INSIGHTS... TRICKY START TO THE PERIOD AS HIGH PRESSURE RIDGE SETTLES ACROSS THE OH VALLEY WEDNESDAY NIGHT AND THURSDAY MEANWHILE A SURFACE WAVE SOUTH OF THE RIDGE ENDS UP IN WESTERN TN LATE WEDNESDAY AND RETROGRADES TO THE WEST AS PROGGED BY THE 12Z GFS. EVOLUTION OF THAT FEATURE IS QUESTIONABLE UNTIL WE CAN GET MORE OF A CONSENSUS. FOR NOW WILL CONTINUE WITH DRY FORECAST UNTIL SATURDAY AFTERNOON...AT WHICH TIME SUFFICIENT MOISTURE RETURN AND APPROACH OF TROUGH WILL WARRANT CHANCE POPS...CONTINUING INTO NEXT SUNDAY. AS FAR AS TEMPS...MID LEVEL RIDGE SHOULD ALLOW WARMING ONCE AGAIN TO NORMAL OR SLIGHTLY ABOVE NORMAL TEMPS FRIDAY INTO SATURDAY...WITH HIGHS INTO THE LOWER 90S AT THAT TIME. JB .LMK...NONE.
Hazardous weather outlook, Jul 13, 4:32 AM CDT, 8 hours 54 minutes before
INZ076>079-083-084-089>092-KYZ023>043-045>049-053>057-061>067- 070>078-081-082-141000- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LOUISVILLE KY 532 AM EDT SUN JUL 13 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL KENTUCKY AND SOUTH CENTRAL INDIANA. .DAY ONE...TODAY AND TONIGHT. ISOLATED THUNDERSTORMS MAY DEVELOP IN THE HEAT OF THE AFTERNOON AND EARLY EVENING ACROSS SOUTH CENTRAL KENTUCKY. THESE STORMS ARE NOT EXPECTED TO BE SEVERE...BUT WILL PRODUCE BRIEF HEAVY RAIN AND DANGEROUS LIGHTNING. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. SCATTERED THUNDERSTORMS MAY DEVELOP NEAR A COLD FRONT ON WEDNESDAY AS THE FRONT MOVES SLOWLY ACROSS THE OUTLOOK AREA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. DK
In the hours before
Local storm report, Jul 13, 12:37 PM CDT, 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE, KY
137 PM EDT SUN JUL 13 2003
TIME(EDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0115 PM 10 NW SCOTTSVILLE KY 1.00 INCH HAIL
07/13/03 ALLEN REPORTED BY PUBLIC TO
CENTRAL DISPATCH.
RESThe office that day
Everything else NWS Louisville, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 13, 12:32 PM CDT | Severe Thunderstorm Warning | LMK | Allen, Barren | 28 min |
| Jul 13, 1:30 PM CDT | Severe Thunderstorm Warning | LMK | Clinton, Russell | 30 min |
| Jul 13, 1:45 PM CDT | Severe Thunderstorm Warning | LMK | Cumberland, Metcalfe | 45 min |
| Jul 13, 2:02 PM CDT | Severe Thunderstorm Warning | LMK | Russell | 28 min |
Nearby
Severe Thunderstorm Warnings in Kentucky, 2003Every severe thunderstorm warning in 2003
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.